MAUDE Adverse Event Report: ARTHREX, INC. 2.4MM KNOTLESS SUTURETAK; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. 2.4MM KNOTLESS SUTURETAK; POLYETHYLENE SYNTHETIC SUTURE
Model Number 2.4MM KNOTLESS SUTURETAK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 03/28/2024, it was reported by a sales representative via email that (2) ar-2424phs peek, 2.4 mm knotless hip suturetak broke during implantation.Anchors were placed through a dala portal using a straight guide from ar-2424dhs knotless hip suturetak disposables kit and the drill from an ar-2424df-19 1.9 mm flexible fluted drill for 2.4 mm knotless hip suturetak.The drill was chucked up 3mm shy of the black laser line to give further buffer room to clear bone and not have the anchor bottom out prematurely from residual left behind bone.The drill was cycled seven times.The anchor was implanted per technique with firm hand pressure to start then light mallets to the inserter.However, the anchors broke.All parts of the implants were retrieved, and no harm was caused to the patient.The labral repair was completed by implanting an ar-3636h self bunching 1.8 knotless hip fibertak in a new hole spaced responsibly away from the previously drill hole.This was discovered during a hip arthroscopy labral repair procedure on (b)(6) 2024.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed based on the customer-provided pictures.Visual evaluation of the customer-provided pictures noted the anchor of an ar-2424phs peek, 2.4 mm knotless hip suturetak was damaged.Refer to attachments.Based on the information provided, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to excessive force during insertion, misaligned insertion and/or prying/leveraging the device during insertion.

Brand Name
2.4MM KNOTLESS SUTURETAK
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19173167
Report Number1220246-2024-02310
Device Sequence Number7873889
Product Code GAT
UDI-Device Identifier00888867443624
UDI-Public00888867443624
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K232340
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.4MM KNOTLESS SUTURETAK
Device Catalogue NumberAR-2424PHS
Device Lot Number15197651
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer05/17/2025
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown